Integral inequalities of Gronwall-Bellman-Bihari type and asymptotic behavior of certain second order nonlinear differential equations. (English) Zbl 0586.26008

The author gives four theorems for integral inequalities of the Gronwall- Bellman-Bihari type. The most general iequality discussed here is of the form \[ x(t)\leq x_ 0(t)+h(t)[\int^{t}_{0}f(s)w(x(s))ds+\int^{t}_{0}g(s)(\int^{s}_ {0}f(m)w(x(m))dm)ds],\quad t\in [0,\infty), \] where x(t), \(x_ 0(t)\), f(t), g(t), h(t), and w(u) are nonnegative and continuous functions on [0,\(\infty)\). Throughout this paper it is assumed that, either the function w belongs to a certain class H or it satisfies a Lipschitz condition. Here the function class H is defined as follows: Definition. A function \(w: [0,\infty)\to [0,\infty)\) is said to belong to the class H if \((H_ 1)\) w(u) is nondecreasing and continuous for \(u\geq 0\) and positive for \(u>0\). \((H_ 2)\) There exists a function \(\phi\), continuous on [0,\(\infty)\) with \(w(au)\leq \phi (a)w(u)\) for \(a>0\), \(u\geq 0.\)
As examples of application of the results obtained, two theorems are also derived on the asymptotic behavior of solutions of the second order differential equation \(u''+f(t,u,u')=0.\)
{Reviewer’s remark: We note that the condition (ii) of Lemma 2 is meaningless, since G(u) is assumed to be nonnegative and continuous for \(u\geq 0\) with \(G(0)=0\). Further, there are some obvious misprints in this paper - in (10), (14), (24), the first line of page 157, and the 7th line of page 160.}
Reviewer: En Hao Yang


26D10 Inequalities involving derivatives and differential and integral operators
34C11 Growth and boundedness of solutions to ordinary differential equations
Full Text: DOI


[1] Beesack, P.R, Gronwall inequalities, Carleton mathematical lecture notes no. 11, (1975) · Zbl 0578.26004
[2] Bellman, R, Stability theory of differential equations, (1953), McGraw-Hill New York · Zbl 0052.31505
[3] Bellman, R; Cooke, K.L, Differential-difference equations, (1963), Academic Press New York · Zbl 0118.08201
[4] Bihari, I, A generalization of a lemma of Bellman and its application to uniqueness problems of differential equations, Acta math. acad. sci. hungar., 7, 81-94, (1956) · Zbl 0070.08201
[5] Boas, R.P, More about quotients of monotone functions, Amer. math. monthly, 72, 59-60, (1965) · Zbl 0132.03403
[6] Chandra, J; Fleishman, B.A, On a generalization of the Gronwall-Bellman lemma is partially ordered Banach spaces, J. math. anal. appl., 31, 668-681, (1970) · Zbl 0179.20302
[7] Cohen, D.S, The asymptotic behavior of a class of nonlinear differential equations, (), 607-609 · Zbl 0152.28501
[8] Cronin, J, Differential equations, introduction and qualitative theory, (1980), Dekker New York · Zbl 0429.34002
[9] Dhongade, U.D; Deo, S.G, Some generalizations of Bellman-behari integral inequalities, J. math. anal. appl., 44, 218-226, (1973) · Zbl 0275.45018
[10] Gronwall, T.H, Note on the derivatives with respect to a parameter of the solutions of a system of differential equations, Ann of math., 20, 292-296, (1918/1919) · JFM 47.0399.02
[11] Pachpatte, B.G, A note on Gronwall-Bellman inequality, J. math. anal. appl., 44, 758-762, (1973) · Zbl 0274.45011
[12] Pachpatte, B.G, An integral inequality similar to Bellman-bihari inequality, Bull. soc. math. gréce, 15, 7-12, (1974) · Zbl 0308.26007
[13] Pachpatte, B.G, Integral inequalities of Gronwall-Bellman type and their applications, J. math. phys. sci., 8, 309-318, (1974) · Zbl 0292.45017
[14] Pachpatte, B.G, A note on integral inequalities of the Bellman-bihari type, J. math. anal. appl., 49, 295-301, (1975) · Zbl 0405.26010
[15] Pachpatte, B.G, On some integral inequalites similar to Bellman-bihari inequalities, J. math. anal. appl., 49, 794-802, (1975) · Zbl 0305.26009
[16] {\scB. G. Pachpatte}, On some generalizations of Bellman’s lemma, J. Math. Anal. Appl.{\bf51} (197), 141-150. · Zbl 0305.26010
[17] Pachpatte, B.G, A new integral inequality for differential and integral equations, (), 21-26 · Zbl 0438.26013
[18] Ráb, M, Linear integral inequality, Arch. math. 1, scripta fac. sci. natur. UJEP brunensis—math., 15, 37-46, (1979) · Zbl 0431.26007
[19] Tong, J, The asymptotic behavior of a class of nonlinear differential equations of second order, (), 235-236, 2 · Zbl 0491.34036
[20] Trench, W.F, On the asymptotic behavior of solutions of second order linear differential equations, (), 12-14 · Zbl 0116.29304
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.